Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 56, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 17, 2007, 3:47 PM EDT for Hyde County, Tyrrell County, North Carolina. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2007, 3:47 PM EDT (19:47 UTC)
- Expired
- Jul 17, 2007, 4:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Counties, with a storm outline in the text
Counties Hyde County, NC, Tyrrell County, NC
The radar
The Morehead City radar (KMHX), 122 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2189 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMHX 171947 SVRMHX NCC095-177-172015- /O.NEW.KMHX.SV.W.0056.070717T1947Z-070717T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 347 PM EDT TUE JUL 17 2007 THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HYDE COUNTY IN EASTERN NORTH CAROLINA... TYRRELL COUNTY IN EASTERN NORTH CAROLINA... * UNTIL 415 PM EDT * AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR GUM NECK...OR ABOUT 16 MILES NORTHWEST OF ENGELHARD...AND MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL TYRRELL COUNTY AT 400 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY. LAT...LON 3575 7626 3558 7618 3562 7599 3579 7602 $$ 26/20
1 follow-up statement
000
WWUS52 KMHX 172003
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
403 PM EDT TUE JUL 17 2007
NCC177-172013-
/O.CAN.KMHX.SV.W.0056.000000T0000Z-070717T2015Z/
TYRRELL NC-
403 PM EDT TUE JUL 17 2007
...THE SEVERE THUNDERSTORM WARNING FOR TYRRELL COUNTY IS CANCELLED...
LAT...LON 3562 7600 3559 7613 3559 7617 3563 7619
3570 7616 3569 7612 3567 7611 3567 7606
3565 7604 3567 7601 3567 7599
$$
NCC095-172015-
/O.CON.KMHX.SV.W.0056.000000T0000Z-070717T2015Z/
HYDE NC-
403 PM EDT TUE JUL 17 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR HYDE COUNTY...
AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED OVER HYDE COUNTY...OR ABOUT 14 MILES
NORTHWEST OF ENGELHARD...MOVING SOUTHEAST AT 5 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3562 7600 3559 7613 3559 7617 3563 7619
3570 7616 3569 7612 3567 7611 3567 7606
3565 7604 3567 7601 3567 7599
$$
26/20What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 11:00 AM EDT, 4 hours 47 minutes earlier.
Area forecast discussion, Jul 17, 11:00 AM EDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1100 AM EDT TUE JUL 17 2007 .SYNOPSIS... STANDARD SUMMER TIME FORECAST ON TAP FOR EASTERN NORTH CAROLINA FOR THE REST OF THE WEEK AS THE BERMUDA HIGH REMAINS IN CONTROL. THIS PATTERN WILL KEEP ABUNDANT MOISTURE OVER THE REGION TO SUPPORT ISOLATED TO SCATTERED CONVECTION EVERY DAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATED FOR SKY COVER AND MINOR CHANGES TO POPS. BERMUDA HIGH/PIEDMONT TROF PATTERN ENTRENCHED WITH WEAK SHRT WVS SKIRTING ACROSS TO W AND N. MOSTLY CLEAR AND HAZY CONDITIONS THIS MORNING WILL BECOME PARTLY CLOUDY THIS AFTN WITH TYPICALLY MORE ENHANCED CU DEVELOPMENT OVER LAND AREAS. SCT CONVECTIVE DEVELOPMENT ALONG AND INLAND OF SEA BREEZE LATE AFTN INTO EARLY EVENING. TEMPS OK. MORNING SOUNDING MOIST AND UNSTABLE AS USUAL...ISOLATED PULSE SVR CANT BE RULED OUT. MODIFIED MHX SOUNDING PARAMETERS FOR 92/72: CAPE 3800 WBZ 13700 500 TEMP -7 FRZNG LVL 15000 VOD 65 55 DBZ CORE HGT FOR SVR 34000. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... THE RIDGE AXIS SHOWS A RATHER STATIONARY POSITION OVER THE EAST COAST OVER THE NEXT COUPLE DAYS...PROVIDING MUCH NEEDED RAIN TO THE DROUGHTS OF THE SOUTH. HOWEVER...THE HIT AND MISS NATURE OF THE THUNDERSTORMS WILL NOT ALLEVIATED RAINFALL DEFICITS FOR ANY TIME SOON. NO NOTABLE RAIN MAKERS OTHER THAN SCT CONVECTION FOR THE SHORT TERM. TEMPS WILL BE AROUND CLIMATOLOGY IN THE LOWER 90S INLAND UPPER 80S ELSEWHERE. && .LONG TERM /FRIDAY THROUGH MONDAY/...FRONT STILL ON TRACK ON IMPACT THE REGION IN THE FRIDAY NIGHT/SATURDAY TIMEFRAME. OTHERWISE...AREA WILL REMAIN IN TYPICAL SUMMER PATTERN WITH BERMUDA HIGH PROVIDING MOIST SOUTHWEST FLOW WITH A DAILY RISK OF SHOWERS/TSTMS. TEMPS WILL REMAIN NEAR NORMAL. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... TYPICAL SUMMER CONDITIONS WILL PERSIST THROUGH TONIGHT. LCL MVFR VSBYS IN HAZE WITH SCT MVFR/ISOLD IFR IN CONVECTIVE ACITIVITY. THE EXTENDED OUTLOOK FOR AVIATION LOOKS PRIMARILY VFR EXCEPT OCCASIONAL MVFR FOG AT NIGHT OR IN TSRA DURING THE AFTERNOONS. && .MARINE... LITTLE CHANGE IN WX PATTERN WITH BERMUDA HIGH PRODUCING SW WINDS IN THE 15 TO 20 KT RANGE. SEAS GENERALLY 3 TO 5 FT. SIGNIFICANT CHANGES WILL NOT BE MADE TO CURRENT FCST. .RIP CURRENTS...CONTINUE RIP CURRENTS IN THE LOW RANGE WITH MINIMAL SWELL COMPONENT AND NORMAL ASTRONOMICAL TIDES. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...SJ NEAR TERM...JBM SHORT TERM...SJ LONG TERM...CTC AVIATION...JBM MARINE...CTC
Hazardous weather outlook, Jul 17, 3:17 AM EDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 317 AM EDT TUE JUL 17 2007 NCZ029-044>047-079>081-090>095-098-103-104-180730- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 317 AM EDT TUE JUL 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 17, 1:44 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 144 PM EDT TUE JUL 17 2007 NCZ029-044>046-081-171845- WASHINGTON-MARTIN-PITT-TYRRELL-WESTERN HYDE- 144 PM EDT TUE JUL 17 2007 ...STRONG THUNDERSTORMS WILL AFFECT HYDE...TYRRELL...PITT...MARTIN AND WASHINGTON COUNTIES UNTIL 245 PM EDT... AT 144 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 20 MILES WEST OF WILLIAMSTON TO 36 MILES EAST OF WILLIAMSTON...OR FROM 10 MILES NORTH OF GREENVILLE TO 21 MILES SOUTHEAST OF PLYMOUTH...MOVING EAST AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR PUNGO LAKE AT 155 PM EDT...BEARGRASS AT 210 PM EDT...HINSON AT 215 PM EDT...JAMESVILLE AT 245 PM EDT.. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. THESE STORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 10
Local storm report, Jul 17, 3:09 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
309 PM EDT TUE JUL 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL STUMPY POINT 35.70N 75.74W
07/17/2007 E0.75 INCH DARE NC PUBLIC
&&
RAPSpecial weather statement, Jul 17, 3:35 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 335 PM EDT TUE JUL 17 2007 NCZ029-045>047-172030- WASHINGTON-MARTIN-TYRRELL-WESTERN DARE- 335 PM EDT TUE JUL 17 2007 ...STRONG THUNDERSTORMS WILL AFFECT DARE...TYRRELL...MARTIN AND WASHINGTON COUNTIES UNTIL 430 PM EDT... AT 335 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 15 MILES WEST OF WILLIAMSTON TO 14 MILES SOUTH OF MANNS HARBOR...OR FROM 13 MILES EAST OF TARBORO TO 14 MILES SOUTH OF MANNS HARBOR. THE STORMS WERE NEARLY STATIONARY. THE STRONG THUNDERSTORMS WILL BE NEAR PLYMOUTH AT 405 PM EDT.. WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL...UP TO 3 INCHES IN AN HOUR...WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. THESE STORMS ARE ALSO PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 26/20
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 2:35 PM EDT | Severe Thunderstorm Warning | MHX | Martin | 16 min |
| Jul 17, 2:59 PM EDT | Severe Thunderstorm Warning | MHX | Dare | 31 min |
| Jul 17, 3:15 PM EDT | Areal Flood Advisory | MHX | Dare | 2 hr |
| Jul 17, 4:51 PM EDT | Severe Thunderstorm Warning | MHX | Duplin, Lenoir | 24 min |
| Jul 17, 5:08 PM EDT | Special Marine Warning | MHX | 67 min | |
| Jul 17, 6:01 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort | 26 min |
| Jul 17, 6:45 PM EDT | Special Marine Warning | MHX | 45 min | |
| Jul 17, 7:40 PM EDT | Severe Thunderstorm Warning | MHX | Duplin | 35 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.